MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Codes No Patient Involvement (2645); No Information (3190)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: unknown if the lens was implanted.If explanted, give date: unknown if the lens was implanted and unknown if explanted.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site inside the lens case but it was not correctly positioned.Visual inspection at 10x microscope magnification showed loose particles and viscoelastic residue on the lens surface.The haptics were observed distorted.The customer's reported complaint was verified.However, it was not possible to determine if the distortion of the haptics was related to how the lens was positioned within the case.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) had an haptic bent.No further information was provided.
 
Additional Manufacturer Narrative
The customer confirmed the following requested information: here was no patient contact with the intraocular lens (iol).The doctor used a backup iol.There was no incision enlargement, sutures, or vitrectomy.The patient was fine after the surgery.No issues were observed.Note: based on the additional information reported above, this event is no longer considered reportable.(b)(4).All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6632637
Report Number2648035-2017-01039
Device Sequence Number1048628
Product Code HQL
UDI-Device Identifier05050474514249
UDI-Public(01)05050474514249(17)220331
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/31/2022
Device Model NumberAR40M
Device Catalogue NumberAR40MN0025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Initial Date Received by Manufacturer 05/18/2017
Supplement Date Received by Manufacturer08/28/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1